Elevated lidocaine serum concentration after subcutaneous lidocaine administration using a needle-free device in pediatric patients.
Journal Article (Journal Article)
We report several cases in which pediatric patients at our institution have elevated lidocaine levels in toxicology screens after subcutaneous injection of lidocaine using a needle-free device. The purpose of this article is to report 4 cases in which pediatric patients have elevated lidocaine levels in toxicology screens after J-Tip administration. In particular, the article highlights 2 cases in which children younger than 3 years had lidocaine levels in the toxic range. Although the literature has reported the device to be effective with no significant untoward effects in children as young as 3 years, it seems that no information is available for children younger than 3 years. From a quality assurance/safety perspective, a summary is provided as our institutional response to concerns raised over what is typically thought to be a benign and beneficial intervention in children.
- Gulur, P; Cohen, AR; Watt, L; Lau, ME; El Saleeby, C
- November 2014
Volume / Issue
- 30 / 11
Start / End Page
- 829 - 831
Electronic International Standard Serial Number (EISSN)
Digital Object Identifier (DOI)
- United States